Corpus overview


Overview

MeSH Disease

Human Phenotype

Transmission

There are no transmission terms in the subcorpus


Seroprevalence

There are no seroprevalence terms in the subcorpus

    displaying 1 - 1 records in total 1
    records per page




    Risk of drug-induced Long QT Syndrome MESHD associated with the use of repurposed COVID-19 drugs: a systematic review

    Authors: Veronique Michaud; Pamela Dow; Sweilem B Al Rihani; Malavika Deodhar; Meghan Arwood; Brian Cicali; Jacques Turgeon

    doi:10.1101/2020.04.21.20066761 Date: 2020-04-24 Source: medRxiv

    Objective: To determine the relative risk of drug-induced Long QT Syndrome MESHD (LQTS) associated with SARS-CoV-2 (COVID-19) proposed repurposed drugs compared to well-known torsadogenic compounds. Setting: Computer calculations and simulations were performed using primary pharmacokinetic and pharmacodynamic data for each proposed drug. Seven different LQTS indices were calculated and compared. The U.S. Food and Drug Administration (FDA) Adverse Event Reporting System (FAERS) database was queried with specific key words relating to arrhythmogenic events. Interventions: A thorough literature search was performed to gather information on the pharmacological properties of six drugs (azithromycin, chloroquine, favipiravir, hydroxychloroquine, lopinavir/ritonavir, and remdesivir) repurposed to treat COVID-19. Researchers emphasized the affinity of these drugs to block the rapid component of the delayed rectifier cardiac potassium current (IKr) encoded by the human ether-a-go-go gene (hERG), their propensity to prolong cardiac repolarization (QT interval), and cause torsade de pointes MESHD torsade de pointes HP (TdP). The risk of drug-induced LQTS for these drugs was quantified by comparing six indices that assess such risk. Primary and secondary outcome measures: Level of risk estimated for the six COVID-19 drugs being proposed compared to 23 torsadogenic drugs. Number of proarrhythmic adverse events identified for these drugs in the FAERS. Results: Estimators of LQTS risk levels indicated a very high or high risk for all COVID-19 repurposed drugs with the exception for azithromycin, although cases of TdP have been reported with this drug. There was excellent agreement among the various indices used to assess risk of drug-induced LQTS for the six repurposed drugs and 23 torsadogenic compounds. Conclusion: The risk-benefit assessment for the use of repurposed drugs to treat COVID-19 is complicated since benefits are currently anticipated, not proven. Mandatory monitoring of the QT interval shall be performed, as such monitoring is possible for hospitalized patients or with the use of biodevices for outpatients prescribed these drugs.

The ZB MED preprint Viewer preVIEW includes all COVID-19 related preprints from medRxiv and bioRxiv, from ChemRxiv, from ResearchSquare, from arXiv and from Preprints.org and is updated on a daily basis (7am CET/CEST).

Sources


Annotations

All
None
MeSH Disease
Human Phenotype
Transmission
Seroprevalence


Export subcorpus as Endnote

This service is developed in the project nfdi4health task force covid-19 which is a part of nfdi4health.

nfdi4health is one of the funded consortia of the National Research Data Infrastructure programme of the DFG.